Ohio, 2005Flash Flood and Hail in Ohio, June 25, 2005
June 25, 2005 · NWS CLE · 3 events in 3 counties and zones
1 flash flood, 1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $54,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 25, 1:00 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 25, 1:00 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
200 PM EDT SAT JUN 25 2005
.SHORT TERM (TONIGHT-MON)...
APPROACHING FRONTAL BOUNDARY WILL BE THE FOCUS OF THE FORECAST
PACKAGE. CURRENT SURFACE ANALYSIS SHOWS THE FRONT IS HAVING A HARD
TIME MAKING A SOUTHERN PROGRESSION. MODELS INDICATE THE FRONT
SHOULD BE NEARING THE LOWER PORTIONS OF MICHIGAN BY 18Z. IT APPEARS
THE MODELS MAY BE A LITTLE FAST WITH THE MOVEMENT. MOST OF THE
MODELS ATTEMPT TO BRING THE FRONT AS FAR SOUTH AS LAKE ERIE BEFORE
IT WASHES OUT. THE ETA A BIT MORE AGGRESSIVE WITH THE SOUTHERN PUSH
OF THE FRONT BRINGING IT OVER THE NORTHERN SECTIONS OF THE WARNING
AREA OVERNIGHT. BASED ON THE CURRENT MOVEMENT OF THE FRONT IT
APPEARS MOST OF THE FORECAST AREA WILL REMAIN IN THE UNSTABLE AIR
OVERNIGHT.
A CURRENT ANALYSIS OF THE REGIONS SHOWS HIGH DEWPOINTS AND
INSTABILITY. AN AXIS OF MODERATE INSTABILITY (CAPES >3000) EXISTS
IN A CORRIDOR FROM EASTERN INDIANA INTO NORTHWEST OHIO. A SMALL CAP
EXISTS OVER THIS REGION BUT THE CAP IS QUICKLY ERODING. A FEW
THUNDERSTORMS ARE BEGINNING TO DEVELOP IS THIS REGION AND BASED ON
INSTABILITY...MORE NUMEROUS SHOWERS ARE EXPECTED THIS EVENING. THE
MODELS ARE IN FAIR AGREEMENT THAT INSTABILITY WILL EXIST OVER THE
ENTIRE FORECAST AREA OVERNIGHT. CAPE VALUES 1000-2000 ON SUNDAY
AFTERNOON. I WILL KEEP CHC POPS THROUGH THE OVERNIGHT PERIOD. WITH
FORECAST AREA IN THE SOUP AGAIN ON SUNDAY...I SEE NO REASON WHY
SHOWERS AND A FEW THUNDERSTORMS SHOULD NOT DEVELOP AGAIN IN THE
AFTERNOON. THE COVERAGE MAY NOT BE AS MUCH AS THIS AFTERNOON SINCE
THE FRONT WILL BEGIN TO WASH OUT. HOWEVER...AT THIS TIME I WILL
KEEP SCATTERED POPS FOR SUN AS WELL. TEMPS SHOULD BE SIMILAR TO
TODAY. A RETURN FLOW WILL MOVE THE BOUNDARY NORTHWARD SUNDAY NIGHT
AND MONDAY. I HAVE ELECTED TO KEEP THE FORECAST DRY AT THIS
TIME...HOWEVER AN ISOLATED AFTERNOON SHOWER IS NOT OUT OF THE
QUESTION.
&&
LONG TERM (MON NIGHT-SAT)...
UPPER LEVEL RIDGE WILL REMAIN IN CONTROL OF THE WEATHER DURING THE
EARLY TIME PERIODS OF THE EXTENDED FORECAST. A MODERATELY STRONG
COLD FRONT WILL PUSH THROUGH THE REGION ON THURSDAY BRINGING SOME
RELIEF FROM THE HEAT.
THE GFS SHOWS THE TROPICAL RIDGE FIRMLY IN PLACE FOR THE BEGINNING
OF THE WEEK. ABOVE NORMAL TEMPERATURES WILL CONTINUE AS HEIGHTS
REMAIN HIGH AND WARM AIR IS FIRMLY IN PLACE. FOR THE SECOND DAY IN
A ROW THE GFS IS TRYING TO HINT AT THE REMNANTS OF A TROPICAL WAVE
MOVING THROUGH THE CAROLINAS AND INTO THE OHIO VALLEY ON TUESDAY AND
WEDNESDAY. THE FEATURE SHOWS UP AS A WEAK SURFACE TROF WITH SOME
DEEP TROPICAL MOISTURE. THIS WEAK SYSTEM COULD BE FACTOR OVER THE
REGION TUE AND WED. I WILL KEEP CHC POPS THESE DAYS. A COLD FRONT
WILL SWEEP THROUGH THE AREA ON THURSDAY. THE MOVEMENT OF THE FRONT
IS MUCH FASTER THAN THE 00Z GFS RUN YESTERDAY. THE FRONT COULD BE
TO THE WEST OF THE FORECAST AREA BY 12Z THU. THE CURRENT MODEL RUN
SHOWS STRONG LOW LEVEL COLD AIR ADVECTION ASSOCIATED WITH THE FRONT
AS WELL AS SOME DECENT UPPER LEVEL SUPPORT. IF THE MODELS ARE
CORRECT...TROPICAL MOISTURE WILL BE FIRMLY IN PLACE AND SEVERE
WEATHER OUTBREAK IS POSSIBLE OVER THE REGION ON THURSDAY. THE
MODELS SHOW DRYING BEGINNING ON FRIDAY. I WILL KEEP SLGT CHC POPS
AT THIS TIME BUT IF THE MODEL TREND CONTINUES...FRIDAY MAY BE DRY.
TEMPS SHOULD DROP TO NEAR SEASONAL NORMALS TOWARD THE END OF THE
WEEK.
&&
.AVIATION (18Z-18Z)
VERY HIGH DEWPOINTS CONT TO SLOWLY PUSH INTO WESTERN OH AHEAD
OF A COLD FRONT MOVING ACRS MICHIGAN AND ILLINOIS. DUE TO THE
INCREASE IN THE DEW POINTS LOOK FOR THE VSBYS TO DECREASE
PROBABLY TO MVFR LEVELS. THE COMBINATION HI DEW POINTS...
CAPE VALUES OF 2500 TO 3500 WILL PROBABLY NEED SOMETHING
ADDITIONAL TO KICK TSTMS OFF THIS AFTERNOON...SUCH AS THE FRONT
DROPPING INTO THE AREA. WILL CONTINUE CHC OF TSTMS MOST AREAS
THIS AFTERNOON. DUE TO THE MOIST ATMOSPHERE WE WILL KEEP SOME
SOME HAZE AND BR IN THE TAFS OVER NITE. THE COLD FRONT IS
EXPECTED TO WASH-OUT ON SUNDAY...POSSIBLY OVER NORTH
CENTRAL OHIO.
.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.
&&
SHORT TERM...GARNET
LONG TERM...GARNET
AVIATION...BC
Hazardous weather outlook, Jun 25, 4:57 AM EST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
557 AM EDT SAT JUN 25 2005
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-260956-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD OH OH-
CRAWFORD PA PA-CUYAHOGA OH-ERIE OH OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...ASHLAND...BUCYRUS...CANTON...COSHOCTON...
DELAWARE...ERIE...NAPOLEON...NEWELL...OTTAWA...SALEM...
UPPER SANDUSKY...WOOSTER AND YOUNGSTOWN
557 AM EDT SAT JUN 25 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND
NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...MAINLY NEAR LAKE ERIE
AND ACROSS NORTHWEST OHIO. WITH THE HEAT AND HUMIDITY...ISOLATED
SEVERE STORMS ARE POSSIBLE BUT ORGANIZED SEVERE WEATHER IS NOT
EXPECTED.
.DAYS TWO THROUGH SEVEN...
ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE AGAIN ON SUNDAY BUT
ORGANIZED SEVERE WEATHER IS NOT EXPECTED.
THERE IS A BETTER CHANCE FOR ORGANIZED SEVERE WEATHER WEDNESDAY AND
THURSDAY.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Event by event
1 flash flood, 1 hail, 1 thunderstorm wind. Local standard time, as filed.
Flash Flood, Stark
- When
- June 25, 2:40 PM EST to 3:40 PM EST
- Where
- Stark County, Massillon
- Property damage
- $50,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 40.783, -81.550
Thunderstorms dumped between one and two inches of rain on portions of Stark County in a very short period of time. 1.93 inches of rain was measured by an automated gage near Genoa in about 90 minutes. Widespread urban and lowland flooding occurred between Massilon and Canton. Water on some roadways was as much as two feet deep.
Hail, Ashland
- When
- June 25, 4:20 PM EST
- Where
- Ashland County, Mifflin
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.767, -82.367
Quarter size hail was observed near Mifflin.
Thunderstorm Wind, Morrow
- When
- June 25, 7:00 PM EST
- Where
- Morrow County, Iberia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.667, -82.850
Thunderstorm winds downed one tree and several large limbs south of Iberia.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Hail in Ohio, June 25, 20051 death · $10,000 · 1.75 in hail · 5 events
- Heat in Pennsylvania, June 25 to 26, 20051 death · 1 event
- Flash Flooding in Iowa, June 25 to 26, 2005$245,000 · 4 events
- Flooding in Iowa, June 25 to 26, 2005$200,000 · 3 events
- Flash Flood and Hail in Montana, June 25, 2005$12,000 · 3 in hail · 55 events
- Damaging Winds and Heavy Rain in Iowa, June 25, 2005$84,000 · 72 kt wind · 6 events
- Damaging Wind and Lightning Strike in Wisconsin, June 25, 20055 injured · 52 kt wind · 2 events
- Lightning Strike in New York, June 25, 2005$50,000 · 1 event
- Wildfire in Washington, June 25 to 28, 2005$46,000 · 1 event
- Damaging Winds in Illinois, June 25, 2005$32,000 · 52 kt wind · 4 events
- Damaging Wind in Maine, June 25, 20051 injured · 70 kt wind · 1 event
- Hail and Damaging Wind in Montana, June 25, 20051 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459842, 5459771, 5459772.